Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
137 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Problem May Arise After Taking Crushed Depakote ?

My wife takes multiple seizure medications one of them is depekote er last few days she has had problem swallowing. the only way she can take this medication is crushed. I am awaiting a prescription for liquid depakote, what problem will she have with this crushed,...
Fri, 6 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hi,

You may take it with food if stomach upset occurs. Do not crush or chew extended-release tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split the tablets unless they have a score line and your doctor or pharmacist tells you to do so.

Hope I have answered your query. Let me know if I can assist you further.

Take care.

Regards,
Dr. Ajeet Singh, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband was prescribed Depakote for bipolar 3 weeks ago. He has been having increased give distress with flaky diarrhea for last 2 days, He is...